Format

Send to

Choose Destination
Postgrad Med J. 1999 Jan;75(879):41-3.

Red-man syndrome after vancomycin: potential cross-reactivity with teicoplanin.

Author information

1
Cardiothoracic Division, South Cleveland Hospital, Middlesbrough, UK.

Abstract

We report a patient with infective endocarditis who developed a severe form of Red-man syndrome after vancomycin. On substituting the antibiotic to teicoplanin, the patient went on to develop a dramatic pyrexia which settled only after the teicoplanin was discontinued. This suggested that there may be an element of cross-reactivity between teicoplanin and vancomycin in such patients and that teicoplanin may not be the most appropriate substitute in all cases of vancomycin-induced Red-man syndrome.

PMID:
10396588
PMCID:
PMC1741106
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center